Alert archive / Guam / Flash Flood Watches in 2021
Flash Flood Watch 5, NWS Guam
NWS Guam issued this flash flood watch at Oct 9, 2021, 10:23 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2021, 10:23 PM CDT (03:23 UTC)
- Expired
- Oct 11, 2021, 6:33 AM CDT
- In force
- 32 hr
- Issued by
- NWS Guam
- Flood severity
- None
The text
As transmitted.
686 WGMY60 PGUM 100323 FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tiyan GU 123 PM ChST Sun Oct 10 2021 GUZ001-110330- /O.NEW.PGUM.FF.A.0005.211010T0323Z-211012T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam- 123 PM ChST Sun Oct 10 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Tiyan has issued a * Flash Flood Watch for a portion of the Marianas, including the following area, Guam Island. * Through Tuesday evening. * A monsoon trough will remain over the Marianas for the next few days, with light to gentle winds expected. This will result in periods of heavy showers through today due to island convection and through Tuesday due to the monsoon trough. Combined with the already saturated ground, flash flooding is very much a possibility. Due to amount of previous rainfall, additional rainfall could also result in mudslides along steep terrain and cliffs. * Impacts include Flash Flooding and increased mudslide potential. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KK
2 follow-up statements
936 WGMY60 PGUM 110630 FFAGUM Flood Watch National Weather Service Tiyan GU 430 PM ChST Mon Oct 11 2021 GUZ001-111430- /O.CON.PGUM.FF.A.0005.000000T0000Z-211012T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam- 430 PM ChST Mon Oct 11 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * A portion of the Marianas, including the following area, Guam Island. * Through Tuesday evening. * A monsoon trough will remain over the Marianas for the next couple of days, with light to gentle winds expected. This will result in periods of heavy showers through Tuesday evening. Combined with the already saturated ground, flash flooding is very much a possibility. Due to amount of previous rainfall, additional rainfall could also result in mudslides along steep terrain and cliffs. * Impacts include Flash Flooding and increased mudslide potential. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KK
421 WGMY60 PGUM 111133 FFAGUM Flood Watch National Weather Service Tiyan GU 933 PM ChST Mon Oct 11 2021 GUZ001-111245- /O.CAN.PGUM.FF.A.0005.000000T0000Z-211012T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam- 933 PM ChST Mon Oct 11 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Guam has been cancelled. Flooding is no longer expected to pose a threat. $$ KK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 5:05 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 9, 5:05 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 805 AM ChST Sun Oct 10 2021 .Marianas Synopsis... Scattered showers, light winds and seas near 5 feet are present across the Marianas this morning. There are radar indications of a weak circulation about 50 miles southeast of Guam around 13N 145E. This feature is also evident in the evening ASCAT winds, with a trough extending eastward from the circulation. The large monsoon depression 94W well west of the Marianas appears to be slowly consolidating, while well out to the ENE, Invest 95W southwest of Wake Island near 16N 162E is close to being a tropical depression. && .Discussion... There is little change in the overall forecast, with periods of scattered showers and isolated thunderstorms expected over the next few days. Winds are a little tricky with weak weather features in the region complicating forecasts of wind direction, but winds should be light and generally from a north or northeast direction, going light and variable at times. By Wednesday, a steadier southwest wind should resume as 95W develops off to our northeast and tracks northwest well to our north. && .Marine/Surf... A high surf advisory will likely be issued with this evening's forecast package, as building west swell generated by 94W's huge swath of 25-35 kt winds finally raises surf up to hazardous levels along west facing reefs tonight and Monday. But surf should fall back below hazardous levels around Tuesday as 94W moves northwest, and west swell diminishes. && .Tropical Systems... Invest 94W has been slow to consolidate, and seems to have made little progress in pulling itself together in the last 24 hours. But, as already discussed above, its large wind field is sending large west swell toward the Marianas. Meanwhile, 95W looks ready to become a tropical depression, and could be a tropical storm by Monday morning. && .Eastern Micronesia and Chuuk... Satellite imagery reveals a relatively quiet pattern across the region with the exception of a trade-wind trough and embedded circulation triggering an area of deeper convection between Kosrae and Majuro. Majuro is at the back end of this featue and will see improving conditions today. On the other hand, Kosrae will see conditions deteriorating before this feature lifts to the northwest, providing a break in showery weather by Tuesday. Next in line is another surface trough that is expected to bring another round of scattered showers for Majuro starting Monday night. As JTWC Invest 95W continues to develop and move northwest, Chuuk will again find itself playing tug o' war between monsoon southwesterlies and a trade wind regime for the next few days. Marine conditions consists of gentle to moderate winds and combined seas of 3 to 5 feet with slightly higher seas around Majuro. && .Western Micronesia for Yap and Palau... The broad monsoon depression, referred to by JTWC as Invest 94W, continues to sit to the northwest of the region and keep Yap and Palau under monsoon flow. It was quite the battle between southerly and westerly winds overnight as they converged over Palau, sustaining a large area of deep convection with plenty of lightning. This will easily add another 5 to 7 inches of rain to the monthly total. That being said, mudslides will also remain a danger for island residents because of the staggering amount of rainfall over the last few days. Small craft advisory and high surf advisory are still in effect for Palau, but Yap transitions out of small craft advisory criteria for this forecast package based on latest ASCAT imagery and trends in the model guidance. Both locations will see seas fall to moderate levels by the later half of the week, but depending on how quickly 94W drifts to the northwest, this may happen sooner than the forecast has it. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Cruz
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:54 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Oct 10, 1:53 AM CDT | Rip Current Statement | GUM | 37 hr | |
| Oct 10, 1:53 AM CDT | High Surf Advisory | GUM | 37 hr |
Nearby
Flash Flood Watches in Guam, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.